MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ INSULIN SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ INSULIN SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE
Model Number 305903
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle.Medical device type: fmi.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980580 (syringe).Pma / 510(k)#: k951254 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that black foreign matter was found on the bd safetyglide¿ insulin syringe with attached needle.The following information was provided by the initial reporter, translated from (b)(6) to english: "opened the package and found that there are black impurities on the needle".
 
Event or Problem Description
It was reported that black foreign matter was found on the bd safetyglide¿ insulin syringe with attached needle.The following information was provided by the initial reporter, translated from chinese to english: "opened the package and found that there are black impurities on the needle".
 
Additional Manufacturer Narrative
Investigation summary: two photos and one 1ml syringe (p/n 305903) in a partially opened blisterpak from batch # 0325431 was received at bd vernon hills.Sample was used for fourier transform infrared spectroscopy (ftir) analysis, extra photo has been taken and sent to bd canaan for evaluation.Three photos displaying 1ml safetyglide combo product with 25gx5/8 needle (p/n 305903) from batch #0325431 were received and evaluated.One photo showed the graphic side of the blisterpak.Two photos showed the needle which had a pile of loose black particulate foreign matter inside of the needle hub.Fourier transform infrared spectroscopy (ftir) analysis of the foreign matter revealed the foreign matter to most likely be made of polyetherimide.The needle observed was non-conforming per product specification.Potential root cause for loose foreign matter defect is associated with the needle supplier¿s manufacturing process.This material is not used in the packaging of the needle.Photos were sent to needle supplier¿s manufacturing site for further investigation.Further investigation performed at needle manufacturing site.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.We will continue monitoring the complaint trend for the product and symptom.Probable root cause is unknown.The fourier transform infrared spectroscopy (ftir) spectra shows the polyetherimide match with a 58.99 % which is low and considered inconclusive.The mentioned material is not used in the manufacturing process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h10.

Brand Name
BD SAFETYGLIDE¿ INSULIN SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12619207
Report Number1213809-2021-00710
Device Sequence Number1336965
Product Code FMF
UDI-Device Identifier30382903059035
UDI-Public30382903059035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number305903
Device Catalogue Number305903
Device Lot Number0325431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown